Alert archive / New York / Wind Advisories in 2025

Wind Advisory 3, NWS Binghamton, NY

January 27, 20254 counties in New York

NWS Binghamton, NY issued this wind advisory at Jan 27, 2025, 4:09 AM EST for 4 counties in New York. It took effect at Jan 27, 2025, 12:00 PM EST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2025, 4:09 AM EST (09:09 UTC)
In effect from
Jan 27, 2025, 12:00 PM EST
Expired
Jan 28, 2025, 4:00 AM EST
In force
16 hr
Issued by
NWS Binghamton, NY

Counties Schuyler County, NY, Seneca County, NY, Steuben County, NY, Yates County, NY

The radar

The Binghamton radar (KBGM), 94 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 9.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2025-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2025-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 331 square meters per square second.1939587897117136156175194214Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
673 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
331 m²/s²
0-3 km storm-relative helicity
412 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

067 
WWUS71 KBGM 270909
NPWBGM

URGENT - WEATHER MESSAGE
National Weather Service Binghamton NY
409 AM EST Mon Jan 27 2025

NYZ015-016-022-023-272115-
/O.NEW.KBGM.WI.Y.0003.250127T1700Z-250128T1100Z/
Yates-Seneca-Steuben-Schuyler-
Including the cities of Penn Yan, Watkins Glen, Corning, Seneca
Falls, and Hornell
409 AM EST Mon Jan 27 2025

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM EST TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Schuyler, Seneca, Steuben, and Yates Counties.

* WHEN...From noon today to 6 AM EST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

BJG
3 follow-up statements
099 
WWUS71 KBGM 271740
NPWBGM

URGENT - WEATHER MESSAGE
National Weather Service Binghamton NY
1240 PM EST Mon Jan 27 2025

NYZ015-016-022-023-280545-
/O.CON.KBGM.WI.Y.0003.000000T0000Z-250128T1100Z/
Yates-Seneca-Steuben-Schuyler-
Including the cities of Watkins Glen, Hornell, Seneca Falls, Penn
Yan, and Corning
1240 PM EST Mon Jan 27 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Schuyler, Seneca, Steuben, and Yates Counties. The 
  strongest gusts will across the higher terrain areas.

* WHEN...Until 6 AM EST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

BJT
239 
WWUS71 KBGM 280234
NPWBGM

URGENT - WEATHER MESSAGE
National Weather Service Binghamton NY
934 PM EST Mon Jan 27 2025

NYZ015-016-022-023-281100-
/O.CON.KBGM.WI.Y.0003.000000T0000Z-250128T1100Z/
Yates-Seneca-Steuben-Schuyler-
Including the cities of Hornell, Watkins Glen, Corning, Penn Yan,
and Seneca Falls
934 PM EST Mon Jan 27 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Schuyler, Seneca, Steuben, and Yates Counties.

* WHEN...Until 6 AM EST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

AJG
581 
WWUS71 KBGM 280900
NPWBGM

URGENT - WEATHER MESSAGE
National Weather Service Binghamton NY
400 AM EST Tue Jan 28 2025

NYZ015-016-022-023-281000-
/O.CAN.KBGM.WI.Y.0003.000000T0000Z-250128T1100Z/
Yates-Seneca-Steuben-Schuyler-
Including the cities of Seneca Falls, Corning, Hornell, Watkins
Glen, and Penn Yan
400 AM EST Tue Jan 28 2025

...WIND ADVISORY IS CANCELLED...

While wind gusts of 30 to 40 mph will persist this morning, the 
threat of advisory-level winds has ended. Therefore the Wind 
Advisory has been cancelled.


$$

BJG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Jan 27, 1:07 AM EST, 3 hours 2 minutes earlier.

Area forecast discussion, Jan 27, 1:07 AM EST, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
107 AM EST Mon Jan 27 2025

.SYNOPSIS...
Mostly sunny skies are expected today with temperatures slightly
above normal for this time of the year. Winds will become
increasingly gusty this afternoon and will persist through
Tuesday morning. Several systems moving through the region
Tuesday through the remainder of the week will bring chances
for snow showers each day.

&&

.NEAR TERM /THROUGH TONIGHT/...
650 PM Update...

Overall little change to the forecast. Cloud cover was lowered
for most of the region and the lake effect snow band has lifted
north. If the band stays north of the lake effect snow warning a
little longer it will be ended early. Temperatures were also
adjusted lower where cloud cover was lowered as radiational
cooling will help drop temperatures a little faster.

245 PM Update...

Monday will be quiet ahead of the next cold front moving in early
Tuesday morning. Isobars will start to compress in the afternoon as
the strong front approaches southern Canada from the north and butts
up against the ridge over the eastern US. Winds out of the WSW at 20-
25mph gusting to 35mph can be expected in the afternoon across the
Finger Lakes into the Mohawk Valley.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
225 PM Update...
There are no truly big storms, but a busy period is still
expected, with a gusty Arctic Front passing first thing Tuesday,
followed by a clipper system Wednesday.

Main initial concern is that a strong Arctic Front, trailing
from deep low pressure way up in northern Quebec-western
Newfoundland, is projected to blast through the region early
Tuesday. Timing is still being sorted out but models have been
trending faster; arriving in the northern part of our area pre-
dawn and then zipping south through Poconos-Catskills around or
shortly after daybreak. The incoming air mass will be very dry,
yet Great Lakes moisture will likely pool along the front. Low
level lapse rates are steep enough to actually have Convective
Available Potential Energy (CAPE), and the cloud layer will be
at dendritic growth temperatures. Snow Squall model parameters
are supportive a brief yet perhaps potent squall dropping south
through the area along the Arctic Front. Even though much of the
area may only get an inch or less, it may come in a very short
window with low visibility and gusty winds early Tuesday. In
Central NY access to lake moisture will be better an thus a few
inches of dry fluff may occur. Twin Tiers southward will be more
limited but as mentioned, it could still come down hard briefly.
Behind the front, some fluffy lake effect streamers/flurries
could continue for a time up to midday Tuesday, but should
eventually succumb to the single digit dewpoints of the very dry
air mass coming in. Highs Tuesday will likely be just after
midnight for most locations, because of the strong cold air
advection holding temperatures generally in the mid teens-mid
20s; wind chills mostly single digits and teens.

During our Tuesdsay afternoon lull, the next surface low will
already be crossing into the Upper Midwest. This is a clipper
system that will oddly enough cause temperatures to rise Tuesday
night, followed by the low passing through early Wednesday and
cold air advection that afternoon-evening. The warm air
advection side of the system will allow light snow to break out
Tuesday night-Wednesday morning, followed by another flip
around of the winds and lake effect for especially Central New
York Wednesday afternoon through night. A few fluffy inches are
generally possible for much of the area, especially north of the
Twin Tiers, but it could add up to quite a bit more than that
north of the Thruway because of lake enhancements. Thus, another
prospect for at least Advisories.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
225 PM Update...
While it generally still looks busy late in the week, there is
tremendous spread in the model guidance and the more uncertainty
than usual.

Thursday looks fairly benign, with a short-lived cold air mass
and perhaps some lingering lake effect snow showers in Central
New York.

Friday onward, a more zonal flow will leave us susceptible to
multiple waves passing through the region. One of these could be a
potential low ejecting out of the four corners region, becoming
more of an open wave while transiting across the U.S. Friday
into Saturday. This type of low is notorious for uncertainty
because how sensitive it is to timing of ejection from the
southwest, and eventual track. The whole gamut of precipitation
types could occur, or not, based on thermal profiles when this
tries to pass. One small trend to note, is that the consensus
has trended lower for temperatures compared to prior model
guidance. This could thus punt any ice jam concerns to sometime
much later, since a bigger warm surge would be needed along with
heavier precipitation, for river rises that could lead to
potential jamming. However, as mentioned before there is still
plenty of uncertainty. Monitor the forecast in coming days as
details become clearer.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
VFR conditions are expected through most of the TAF period at
all terminals (at least through 06Z Tuesday). By the end of the
TAF period, KRME may see MVFR ceilings and/or visby restrictions
from snow showers moving in.

Southwesterly winds will become increasingly gusty this
afternoon and evening with occasional gusts up to 30kts possible
at times. Also, weak LLWS is expected to develop for a few hours this
evening at all terminals.

Outlook...

Tuesday through Thursday...Chance for snow showers and
associated occasional restrictions.

Friday...Chance for mixed precipitation with restrictions
possible.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.

&&

SYNOPSIS...BJG
NEAR TERM...AJG/BJG/JTC
SHORT TERM...BJG/MDP
LONG TERM...BJG/MDP
AVIATION...BJG
Hazardous weather outlook, Jan 26, 2:45 PM EST, 13 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
245 PM EST Sun Jan 26 2025

NYZ015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-271945-
Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung-
Tompkins-Madison-Southern Oneida-Cortland-Chenango-Otsego-Tioga-
Broome-Delaware-Sullivan-Bradford-Susquehanna-Northern Wayne-
245 PM EST Sun Jan 26 2025

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Gusty winds are possible late Monday night through Tuesday morning
with occasional gusts of 35 to 45 mph. The gusty winds could cause
scattered power outages.

Scattered snow squalls are also possible Tuesday morning as an Arctic
Front blasts through the area. These snow squalls may quickly cause
snow-covered roads and low visibility.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ009-271945-
Northern Oneida-
245 PM EST Sun Jan 26 2025

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 AM EST MONDAY...

This Hazardous Weather Outlook is for central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Effect Snow Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Gusty winds are possible late Monday night through Tuesday morning
with occasional gusts of 35 to 45 mph. The gusty winds could cause
scattered power outages.

Scattered snow squalls are also possible Tuesday morning. These snow
squalls may bring brief periods of heavy snow and low visibility.
Continued batches of accumulating snow showers Tuesday night through
Wednesday night, from both lake effect snow and a clipper system,
may cause travel difficulties at times. Monitor the forecast for
updates.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.

PAZ043-044-047-048-072-271945-
Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
245 PM EST Sun Jan 26 2025

This Hazardous Weather Outlook is for northeast Pennsylvania.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jan 26, 10:54 PM EST, 5 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
1054 PM EST Sun Jan 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 PM     Snow             Marcy                   43.17N 75.29W
01/26/2025  M1.5 Inch        Oneida             NY   Trained Spotter

&&
Local storm report, Jan 27, 1:54 AM EST, 2 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
154 AM EST Mon Jan 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     Snow             Holland Patent          43.24N 75.26W
01/26/2025  M3.4 Inch        Oneida             NY   Trained Spotter

&&

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 4:04 AM ESTWinter Weather AdvisoryBGMOneida26 hr

Nearby

Wind Advisories in New York, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.